Acute Hypertension during Clonidine Taper in an Infant with Neonatal Abstinence Syndrome

Main Article Content

Mark Greenberg
Alyssa Brzenski
Dawn Reeves

Abstract

A 2,600-gram infant treated with methadone and clonidine for Neonatal Abstinence Syndrome (NAS) developed acute hypertension following initiation of the clonidine taper, requiring treatment with a calcium channel blocker. While transient hypertension after discontinuing alpha-2 agonist treatment is common, prolonged elevation of blood pressure is uncommon. Thus, more gradual tapering and careful monitoring of blood pressure following discontinuation of clonidine in newborn patients could be warranted.

Keywords:
Neonatal withdrawal syndrome, alpha-2 agonist, withdrawal, blood pressure.

Article Details

How to Cite
Greenberg, M., Brzenski, A., & Reeves, D. (2016). Acute Hypertension during Clonidine Taper in an Infant with Neonatal Abstinence Syndrome. International Journal of Medical and Pharmaceutical Case Reports, 8(1), 1-5. https://doi.org/10.9734/IJMPCR/2016/29918
Section
Case Study